can my fentanyl patch be reapplied after 18 hrs? What is the best way
to keep the patch from drying out while off?
24 Jun 2012
Hi again, red ryder -
I am not sure why you are taking these off because once you do lose the skin contact... hypothetically the next time you put it back on... it isn't like it is going to work instantaneously, you know. Can you share why you would want to take them off??? They are meant to give constant and regular dosing once they begin to leach into the skin. Maybe that isn't the best way to describe it but I am trying to give you a vivid picture so you understand the importance of keeping it on. They are meant to be changed every 3 days. More than likely you also have breakthrough pain and are given something also for that??? Because the patches don't begin working right away... it takes times. So another pain killer is usually given for break through pain management. It can take many hours for the process to begin to leach into the skin and once it does... the dosing is continual until it is gone... like 3 days later.
Taking the patch off just about ruins the adhesion on it and it will be too difficult to reattach but that much time later... you have already lost like one day's worth of dosing by the time it begin to work again... let's just say for the sake of argument that you can get the thing to adhere as good as it was when you first placed it on. This would be a good question for your pharmacist and doctor. I don't think your doctor is going to like this and it sounds like you are trying to stretch it out but it kind of doesn't work like that.
Forgive me if I misunderstood... and if I did... please give more detail so that I can clarify my answer.
25 Jun 2012
Red Ryder, this medication is not meant to be used this way. It is not designed to be an "as needed" medication. It is meant to be used as an around the clock pain reliever. If you are feeling too heavy an effect and feel like you need to take the medication off then you should talk to your Dr about changing the strength. There should be no reason to want to remove this patch for later use. It will not work correctly that way.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am currently on the fentanyl 50 patch and am finding that in between 24 and 36 hours, the patch wears off. And the bad thing is that it's not ...
12 answers • 11 Jul 2010
Your days are now getting better! I am going to tell you what to use to keep your fentanyl patch on?
I have read so many post about what to use to help keep the fentanyl patch on and was surprised nobody has heard of Tegaderm. They are a clear patch ...
9 answers • 25 Dec 2012
I sweat alot ,and nothing seems to work?
7 answers • 8 Mar 2013
Please, can anyone tell me what kind of antidepressant I can take with fentanyl patch? I was taking?
... Welbutrin, but seems to interact with patch. I've been severely nauseous every morning since starting fentanyl patch. Thanks.
2 answers • 27 Apr 2015
this is my first time using the fentanyl patch. I know its a low dose but I am just curious. the doctor prescribed both so I guess its ok. Does ...
2 answers • 13 days ago